Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Delayed period, severe cramps, breast tenderness, had taken plan B. Cause of delay?

I had a regular period September 14th to the 19th... I had unprotected sex on September 30, he did ejaculate inside me. I immediately went and got Plan B and took it within 24 hours. I also took plan b the month before as well. I prefer not to be on birth control for personal reasons. Anyways today my period is now 10 days late, I get very bad cramps , I have breast tenderness but no period. I am to scared to take a pregnancy test at this point but know I need to ease my mind. But I had read a lot about Plan b delaying periods especially depending on when you take it in your cycle!
Asked On : Mon, 29 Oct 2012
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Jan 2016
Hallow Dear,

You had unprotected intercourse in the peak of the fertile period. It is good that you have taken post coital emergency birth control pills. These pills are very reliable having very good success rate. It is unlikely that you are pregnant.

However, these pills have high amount of oestrogen and progesterone hormones which may delay the period. Also these hormones are responsible for heaviness and tenderness in the breasts.

Now that your periods are delayed by 8 days, please get urine tested for pregnancy. By this time, it will give reliable results. If you turn out to be pregnant, you may opt for termination of pregnancy by medicines. If you are not pregnant, wait for few days and you will get menses.

I do not think there is any reason for concern.

Dr. Nishikant Shrotri
Answered: Sun, 15 Nov 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor